Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 96, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 12, 2016, 3:14 PM EDT for Brunswick County, New Hanover County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2016, 3:14 PM EDT (19:14 UTC)
- Expired
- Jul 12, 2016, 4:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brunswick County, NC, New Hanover County, NC
The radar
The Wilmington radar (KLTX), 43 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465
WUUS52 KILM 121914
SVRILM
NCC019-129-122000-
/O.NEW.KILM.SV.W.0096.160712T1914Z-160712T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
314 PM EDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
* UNTIL 400 PM EDT
* AT 314 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SILVER
LAKE... OR 7 MILES NORTHWEST OF SNOWS CUT...MOVING SOUTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WILMINGTON...CAROLINA BEACH...KURE BEACH...BALD HEAD ISLAND...
SNOWS CUT...NORTH MASONBORO ISLAND...SOUTH MASONBORO ISLAND...
BOILING SPRING LAKES...SOUTHPORT...MILL CREEK...FORT FISHER...
SILVER LAKE...SEA BREEZE...MYRTLE GROVE...WINNABOW...
MASONBORO AND DOSHER MEMORIAL HOSPITAL.
THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 33
AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3409 7787 3408 7787 3397 7791 3391 7795
3384 7796 3386 7801 3387 7801 3388 7800
3388 7802 3413 7814 3421 7801 3416 7783
TIME...MOT...LOC 1914Z 325DEG 19KT 3412 7800
HAIL...1.00IN
WIND...60MPH
$$
JDW3 follow-up statements
190
WWUS52 KILM 121930
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
330 PM EDT TUE JUL 12 2016
NCC019-129-122000-
/O.CON.KILM.SV.W.0096.000000T0000Z-160712T2000Z/
BRUNSWICK NC-NEW HANOVER NC-
330 PM EDT TUE JUL 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR BRUNSWICK AND NEW HANOVER COUNTIES...
AT 329 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SNOWS CUT...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAROLINA BEACH...KURE BEACH...BALD HEAD ISLAND...SNOWS CUT...
NORTH MASONBORO ISLAND...SOUTH MASONBORO ISLAND...
BOILING SPRING LAKES...SOUTHPORT...MILL CREEK...FORT FISHER...
SILVER LAKE...SEA BREEZE...MYRTLE GROVE...
MASONBORO AND DOSHER MEMORIAL HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3409 7787 3408 7787 3397 7791 3391 7795
3384 7796 3386 7801 3387 7801 3388 7800
3388 7802 3411 7813 3416 7798 3416 7783
TIME...MOT...LOC 1929Z 325DEG 19KT 3405 7794
HAIL...1.00IN
WIND...60MPH
$$
JDW401
WWUS52 KILM 121946
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
346 PM EDT TUE JUL 12 2016
NCC019-129-122000-
/O.CON.KILM.SV.W.0096.000000T0000Z-160712T2000Z/
BRUNSWICK NC-NEW HANOVER NC-
346 PM EDT TUE JUL 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR BRUNSWICK AND NEW HANOVER COUNTIES...
AT 346 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAROLINA
BEACH... MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAROLINA BEACH...KURE BEACH...BALD HEAD ISLAND...SNOWS CUT...NORTH
MASONBORO ISLAND...SOUTH MASONBORO ISLAND...BOILING SPRING LAKES...
SOUTHPORT...FORT FISHER...SILVER LAKE...SEA BREEZE...MYRTLE GROVE...
MASONBORO AND DOSHER MEMORIAL HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3409 7787 3408 7787 3397 7791 3391 7795
3384 7796 3386 7801 3387 7801 3388 7800
3388 7802 3413 7807 3416 7798 3416 7783
TIME...MOT...LOC 1946Z 331DEG 10KT 3403 7793
HAIL...1.00IN
WIND...60MPH
$$
JDW656
WWUS52 KILM 121956
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
356 PM EDT TUE JUL 12 2016
NCC019-129-122006-
/O.EXP.KILM.SV.W.0096.000000T0000Z-160712T2000Z/
BRUNSWICK NC-NEW HANOVER NC-
356 PM EDT TUE JUL 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR BRUNSWICK AND NEW HANOVER
COUNTIES WILL EXPIRE AT 400 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3409 7787 3408 7787 3397 7791 3391 7795
3384 7796 3386 7801 3387 7801 3388 7800
3388 7802 3413 7807 3416 7798 3416 7783
TIME...MOT...LOC 1954Z 325DEG 19KT 3403 7793
$$
JDWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:25 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 12, 12:25 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1225 PM EDT TUE JUL 12 2016 .SYNOPSIS... Scattered showers and thunderstorms will prevail over the next few days along and south of a stationary front across North Carolina. Daytime temperatures will rise above normal Wednesday through Friday. A cold front will stall near the coast into the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 1230 PM Tuesday...No changes to the forecast with the latest update. Previous discussion follows: Weak low level convergence this morning along with a land breeze and diurnal sea buoyancy was setting off a few showers from Pender county eastward over the coastal waters. The onshore flow above 300 mb was directing some cirrus landward while westerly steering flow was guiding the showers seaward. No big changes at this time, but it seems the atmosphere will support convection as land CAPES begin to mount later today, and favored over SE NC not only in proximity to a weak, stationary frontal boundary, but also farther removed from upper ridging nudging into SC. The previous early morning discussion follows. A bit more convective inhibition today from south to north as NVA this morning is followed by H5-H7 warming this afternoon. Surface analysis and 88d spectrum width fields still are hinting at the presence of a weak boundary across central NC and outflows from convection north of the area will be fair game for a few TSTMS over SE NC later today. Sea breeze convergence remains a formidable factor for convection across the NC and SC coastal interiors, and one disturbance aloft although faint, could spark a few storms in the Cape Fear region to the Myrtles by 4-5pm. Maximums near climatology values for mid July, to a few degrees below normal due to variable cloud cover. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... As of 330 AM Tuesday...Wed/Thu convective coverage to remain isolated for the most part as temps aloft warm a few degrees. Stronger surface heating in the middle 90s could still help punch an updraft into storm status however. Upper ridge amplification both days will mean less coverage overall and many locals will not see rain Wed/Thu. Heat and humidity will result in apparent temps of 100-105 both afternoons and heat advisories a possibility. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 330 AM Tuesday...Medium range guidance still shows a mid level pattern with little amplitude over the southern tier of the country. There is subtle troughing and a cold front over the Appalachians for the weekend but the front makes little progress south. Showers and thunderstorms remain in the offing each day. Difficult to ascertain any period where the chances will be higher or lower but overall the influence of the aforementioned features warrants Saturday and Sunday for higher values. Brief ridging builds in early next week before building to the west leaving our area in a possible northwest flow scenario. The MEX guidance shows a little cooling for the weekend into end of the period and we could see this as sometimes pieces of a cooler and drier airmass drift into the area very slowly from the north. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 06Z...A bit of mvfr/ifr at the inland TAF sites this morning with low stratus expected to lift and scatter out between 13 and 14 utc. After 14 utc vfr condtions are expected with possible mvfr/ifr conditions from tstms mainly after 19 utc and tapering off by 00 utc. Winds today are expected to be southwest by mid-morning as the surface inversion lifts and the stratus clouds break up. South winds are expected between 16 and 18 utc at the coastal taf sites with the development of the sea breeze front. overnight there is a decent chance of mvfr br after 08 utc at all taf sites. EXTENDED OUTLOOK...Localized MVFR in ISOLD/SCT thunderstorms each day between 17Z-01Z, otherwise expect VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 1230 PM Tuesday...No changes to the forecast with the latest update. Previous discussion follows: Near typical summer time marine regime to slightly lower windspeeds due to weak low pressure near the coast. Winds essentially SW 10-15 kt with a bit more choppiness during the afternoon as the sea breeze cell matures. Seas 2-3 feet in a mix of SSW waves 1-2 feet every 5-6 seconds and SE waves 1-2 feet every 10 seconds. Isolated TSTMS to be trolling the waters late today and tonight as they edge off. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... As of 330 AM Tuesday...Steady state SW winds Wed/Thu 10-15 KT. Because of strong heating inland, the sea breeze will produce gusts to 20 KT in the afternoons so seas 2-4 feet. TSTMS should remain widely separated both days, and most active between 3am and 9 am as low level buoyancy maximizes diurnally each overnight period. Dominant wave periods of around 6 seconds during the afternoon will transition to 10 second periods overnight and mornings. LONG TERM /FRIDAY THROUGH Saturday/... As of 330 AM Tuesday...Southwest winds of 10-15 knots will prevail across the coastal waters for the end of the work week. The Piedmont trough inland and Bermuda high pressure in the Atlantic will be the main drivers of this flow. Significant seas will be 1-3 feet with maybe an occasional four footer. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...SHK NEAR TERM...MJC/REK SHORT TERM...MJC LONG TERM...SHK AVIATION...DRH MARINE...MJC/REK/SHK
Hazardous weather outlook, Jul 12, 4:24 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 424 AM EDT TUE JUL 12 2016 AMZ250-252-254-256-130830- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 424 AM EDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDEX VALUES OF 100 TO 105 WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-130830- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 424 AM EDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
In the hours before
Local storm report, Jul 12, 11:30 AM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1130 AM EDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG HOFFMEYER CROSSROADS 34.21N 79.84W
07/11/2016 FLORENCE SC PUBLIC
TREE DOWN NEAR EBENZER ROAD
&&
EVENT NUMBER ILM1600227
RHLocal storm report, Jul 12, 11:32 AM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1132 AM EDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM TSTM WND DMG WHITE POND 34.09N 78.93W
07/12/2016 HORRY SC PUBLIC
TWO TREES DOWN NEAR DECATUR RD AND AUDIE RD
&&
EVENT NUMBER ILM1600228
RHLocal storm report, Jul 12, 11:34 AM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
1134 AM EDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG WHITE POND 34.09N 78.93W
07/11/2016 HORRY SC PUBLIC
TWO TREES DOWN NEAR DECATUR RD AND AUDIE RD
&&
CORRECTED EVENT DATE...EVENT TIME
EVENT NUMBER ILM1600228
RHSpecial weather statement, Jul 12, 12:51 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1251 PM EDT TUE JUL 12 2016
NCZ105>108-121730-
COASTAL PENDER NC-COASTAL NEW HANOVER NC-INLAND NEW HANOVER NC-
INLAND PENDER NC-
1251 PM EDT TUE JUL 12 2016
...SPECIAL WEATHER STATEMENT FOR PENDER AND NORTHEASTERN NEW HANOVER
COUNTIES UNTIL 130 PM EDT...
AT 1250 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER TOPSAIL...OR 7 MILES NORTH OF RICH INLET...MOVING NORTHEAST AT
30 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SURF CITY...FIGURE EIGHT ISLAND...RICH INLET...HAMPSTEAD...
TOPSAIL BEACH...PORTERS NECK...TOPSAIL...BAYSHORE...OGDEN...
ROCKY POINT...SCOTTS HILL...WOODSIDE AND EDGECOMB.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 407 AND 411.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3440 7758 3434 7766 3430 7771 3424 7777
3423 7780 3424 7780 3445 7790 3462 7764
3448 7758 3447 7757 3447 7756 3446 7754
3444 7752
TIME...MOT...LOC 1650Z 242DEG 24KT 3440 7771
JDWSpecial weather statement, Jul 12, 2:52 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
252 PM EDT TUE JUL 12 2016
NCZ099-109-110-SCZ053-054-121930-
COASTAL BRUNSWICK NC-COLUMBUS NC-INLAND BRUNSWICK NC-
COASTAL HORRY SC-INLAND HORRY SC-
252 PM EDT TUE JUL 12 2016
...SPECIAL WEATHER STATEMENT FOR SOUTH CENTRAL COLUMBUS...
SOUTHWESTERN BRUNSWICK AND EAST CENTRAL HORRY COUNTIES UNTIL 330 PM
EDT...
AT 252 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BROOKSVILLE...OR OVER LITTLE RIVER...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH MYRTLE BEACH...SHALLOTTE...SUNSET BEACH...OCEAN ISLE BEACH...
NORTH MYRTLE BEACH AIRPORT...LITTLE RIVER...IREDELL...
CAROLINA SHORES...CALABASH...
BAREFOOT LANDING AREA OF NORTH MYRTLE BEACH...SEASIDE...ASH...
PIREWAY...LONGS...DULAH...WAMPEE...BUGHILL...RUSSTOWN...
LONGWOOD AND GRISSETTOWN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 15.
SC HIGHWAY 31 BETWEEN MILE MARKERS 15 AND 24.
SC HIGHWAY 22 NEAR MILE MARKER 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3379 7881 3402 7878 3403 7875 3411 7865
3409 7853 3409 7835 3390 7839 3383 7865
3378 7876
TIME...MOT...LOC 1852Z 274DEG 14KT 3390 7864
JDWSpecial weather statement, Jul 12, 2:58 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 258 PM EDT TUE JUL 12 2016 NCZ107>110-122000- INLAND BRUNSWICK NC-COASTAL BRUNSWICK NC-COASTAL NEW HANOVER NC- INLAND NEW HANOVER NC- 258 PM EDT TUE JUL 12 2016 ...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN BRUNSWICK AND SOUTHWESTERN NEW HANOVER COUNTIES UNTIL 400 PM EDT... AT 258 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SILVER LAKE...OR NEAR LELAND...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WILMINGTON...LELAND...CAROLINA BEACH...SNOWS CUT...BISHOP... TOWN CREEK...MILL CREEK...SILVER LAKE...SEAGATE...SEA BREEZE... MYRTLE GROVE...WINNABOW...MASONBORO...BELVILLE... NEW HANOVER REGIONAL MEDICAL CENTER AND CAPE FEAR HOSPITAL. THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 34 AND 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3399 7792 3412 7812 3421 7811 3424 7782 TIME...MOT...LOC 1858Z 287DEG 8KT 3415 7799 JDW
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:14 PM EDT | Areal Flood Advisory | ILM | Columbus, Robeson | 61 min |
| Jul 11, 8:15 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 25 min |
| Jul 11, 8:42 PM EDT | Special Weather Statement | ILM | Columbus | 33 min |
| Jul 11, 10:06 PM EDT | Special Marine Warning | ILM | 54 min | |
| Jul 11, 10:31 PM EDT | Special Marine Warning | ILM | 89 min | |
| Jul 12, 12:41 PM EDT | Special Marine Warning | ILM | 64 min | |
| Jul 12, 12:51 PM EDT | Special Weather Statement | ILM | Pender | 39 min |
| Jul 12, 2:52 PM EDT | Special Weather Statement | ILM | Brunswick | 38 min |
| Jul 12, 2:58 PM EDT | Special Weather Statement | ILM | New Hanover | 62 min |
| Jul 12, 3:11 PM EDT | Heat Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 28 hr |
| Jul 12, 3:38 PM EDT | Special Weather Statement | ILM | Brunswick | 52 min |
| Jul 12, 3:48 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 28 min |
| Jul 12, 3:54 PM EDT | Special Marine Warning | ILM | 96 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.